MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 75MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 75MM FOR TI RETROGRADE FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Dhr review was completed.Part number: 04.013.047 ; lot number: 7689737 ; part manufacturing date: 13 may 2014 ; manufacturing site: (b)(4); part expiration date: n/a ; nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 7689737 of ti spiral blades was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 7264892 met all specifications with no issues documented that would contribute to this complaint condition.A note to file was made to the dhr on 25 february 2013 to correct the recorded weight of the lot.This correction has no relation to the complaint condition, as it does not affect any features of the finished product.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with one (1) 12mm hindfoot arthrodesis cannulated nail, one (1) spiral blade, one (1) end cap, two (2) unknown 5mm locking screws, and one (1) unknown 6mm locking screw on (b)(6) 2017.On unknown date, patient developed avascular necrosis (avn) and non-union.Patient was returned to surgery on (b)(6) 2018 where all hardware was removed.Patient was revised to one (1) 4mm cannulated screw and one (1) 6.5mm cannulated screw.Surgery was completed successfully with no delay.Patient status reported as stable.This report is for one (1) 75mm spiral blade for retrograde femoral nails.This is report 2 of 5 for (b)(4).

Brand Name
TI SPIRAL BLADE 75MM FOR TI RETROGRADE FEMORAL NAILS-EX
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7698346
Report Number2939274-2018-52955
Device Sequence Number19095316
Product Code HSB
UDI-Device Identifier10886982087485
UDI-Public(01)10886982087485
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.047
Device Catalogue Number04.013.047
Device Lot Number7689737
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight71